Connecticut, 2013Tornado and Damaging Winds in Connecticut, July 1, 2013
July 1, 2013 · NWS OKX · 3 events in 1 county or zone
An upper level impulse triggered an area of strong to severe thunderstorms along a stationary front situated just west of the Tri-State area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level impulse triggered an area of strong to severe thunderstorms along a stationary front situated just west of the Tri-State area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 1, 9:42 AM EST, 16 minutes earlier.
Area forecast discussion, Jul 1, 9:42 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1042 AM EDT MON JUL 1 2013
.SYNOPSIS...
THE AREA REMAINS POSITIONED BETWEEN A STATIONARY FRONT TO THE WEST
AND A STRONG BERMUDA HIGH TO THE EAST THROUGH TONIGHT. THE STRONG
SUBTROPICAL HIGH OVER THE WESTERN ATLANTIC WILL REMAIN IN CONTROL
OF THE WEATHER ACROSS THE TRI-STATE AREA THROUGH THE UPCOMING
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM...MCV NOW ROTATING UP THROUGH SOUTHERN WESTCHESTER
COUNTY. PLENTY OF ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS
EXTEND SOUTH TO VIRGINIA. THUS HAVE RAISED POPS TO 100% OVER THE
WESTERN THIRD OF THE REGION. LATEST HIGH RES RAPID REFRESH SUGGEST
THAT MOST OF THE EASTERN THIRD REMAINS DRY UNTIL THIS EVENING.
WILL LOWER POPS FOR LI AND CT SHORTLY.
FRONT REMAIN WELL WEST OF THE REGION KEEPING US IN THE MOIST
MARITIME TROPICAL AIR MASS. MCV OVER SOUTHERN WESTCHESTER MAY
CYCLE AGAIN...SO WATCHING THAT CLOSELY FOR ADDITIONAL SPIN UPS.
OTHERWISE...NO OTHER CHANGES TO FORECAST DATA BASE AT THIS TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE OVER
THE AREA AS BERMUDA HIGH PRESSURE CONTINUES TO BUILD INTO THE
REGION MONDAY NIGHT. POPS INCREASE AGAIN ON TUESDAY WITH A MOIST
AIR MASS IN PLACE...AND SOME WEAK LIFTING WITH THE WEAK BOUNDARY
STILL IN THE VICINITY...HOWEVER THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL NOT BE AS HIGH MONDAY.
THERE IS A HIGH RIP CURRENT RISK AT ATLANTIC BEACHES INTO MONDAY
EVENING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS CONTINUE TO RETROGRADE THE SUBTROPICAL HIGH OVER THE
WESTERN ATLANTIC INTO THE MID ATLANTIC STATES BY NEXT WEEKEND. THIS
WILL MEAN A CONTINUATION OF WARM...MUGGY CONDITIONS. HOWEVER...THE
RIDGING WILL ALSO ALLOW FOR DRYING AND WARMING OF THE VERTICAL
COLUMN...WHICH IN TURN WILL ALLOW THE CONVECTION TO BECOME MORE
DIURNAL IN NATURE. THE DRYING PROFILE AND A WIND SHIFT TO THE W/SW
BY NEXT WEEKEND WILL ALSO ALLOW FOR A GRADUAL WARM UP. 85H TEMPS
DURING THIS TIME WILL AVERAGE 16 TO 18 DEG C. HEIGHTS BEGIN TO FALL
FRI INTO SAT AS SHORT WAVES IN THE WESTERLIES BEGIN TO IMPINGE ON
THE NORTHERN FLANK OF THE RIDGE. CONVECTION THOUGH STILL APPEARS TO
BE SCT IN NATURE NEXT WEEKEND WITH NO STRONG TRIGGER OR DYNAMICS TO
RELY ON.
HIGHS DURING THIS TIME WILL GENERALLY BE IN THE MID TO UPPER 80S
INLAND AND THE UPPER 70S TO LOWER 80S ALONG THE IMMEDIATE COAST.
LOWS WILL BE AROUND 70. THIS IS ABOUT 5 DEGREES ABOVE NORMAL.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE AIRPORTS THROUGH THE
DAY TODAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AIRPORTS
THROUGH THE DAY TODAY...MAINLY NYC METRO AND AIRPORTS ACROSS THE
LOWER HUDSON VALLEY. AIRPORTS TO THE EAST OVER SE CT AND LONG ISLAND
WILL MAINLY BE IMPACTED BY STRATUS AND FOG...BUT A SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT.
POSSIBLE ADDITIONAL SHOWERS AT TIMES TONIGHT. TIMING WILL BE
DIFFICULT.
WINDS GENERALLY FROM THE SOUTH AT 10 TO 15 KTS. WINDS THOUGH WILL
VARY IN AND AROUND ANY THUNDERSTORMS THAT NEAR THE AIRPORT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR HEAVY DOWNPOURS AND
THUNDERSTORMS AT TIMES. TIMING WILL BE DIFFICULT. WINDS WILL VARY
AROUND THUNDERSTORMS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR HEAVIER SHOWERS AND
POSSIBLE THUNDERSTORMS. STRATUS AND FOG LIKELY. WINDS WILL VARY
AROUND THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR HEAVY DOWNPOURS AND
THUNDERSTORMS AT TIMES. TIMING WILL BE DIFFICULT. WINDS WILL VARY
AROUND THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR HEAVY DOWNPOURS AND
THUNDERSTORMS AT TIMES. TIMING WILL BE DIFFICULT. WINDS WILL VARY
AROUND THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR HEAVY DOWNPOURS AND
THUNDERSTORMS AT TIMES. TIMING WILL BE DIFFICULT. WINDS WILL VARY
AROUND THUNDERSTORMS.
KISP FCSTER COMMENTS: STRATUS AND FOG WILL IMPACT THE AIRPORT TODAY.
A SHOWER OR THUNDERSTORM IS POSSIBLE AT ANY TIME. AMENDMENTS LIKELY.
.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUES-FRI...SUB VFR POSSIBLE IN ANY ISOLD-SCT SHRA/TSTMS...GENERALLY
EXPECTED DURING THE AFTN/EVENING.
IFR OR LOWER PSBL AT COASTAL TERMINALS IN MAINLY OVERNIGHT/EARLY
MORNING STRATUS/FOG.
&&
.MARINE...
DENSE FOG OVER ALL WATERS EXCEPT THE WESTERN SOUND THROUGH AT
LEAST MID AFTERNOON. THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER ALL WATERS TODAY. PERSISTENT S SWELL WILL KEEP
SEAS ON THE COASTAL OCEAN WATERS AT SCA LEVELS.
A GRADUALLY VEERING SLY FLOW TO THE W/SW BY NEXT WEEKEND SHOULD
ALLOW MARGINAL SCA SEAS ON THE OCEAN WATERS TO FALL BELOW 5 FT BY
THE TIME THE WEEKEND ROLLS AROUND.
&&
.HYDROLOGY...
FLASH FLOODING OCCURRING AT THIS TIME. 1 AND 2 INCHES OF RAINFALL
FELL ACROSS THE WESTERN THIRD OF THE REGION ALREADY THIS MORNING.
WITH PWATS AROUND 2 INCHES...AND 3-HR FLASH FLOOD GUIDANCE
BETWEEN 1 AND 2 INCHES...ADDITIONAL FLASH FLOODING IS LIKELY TO
CONTINUE.
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE UPCOMING
WEEK WITH POTENTIALLY LOCALLY HEAVY RAINFALL. THE CHANCES FOR
WIDESPREAD PCPN WILL DECREASE EACH DAY THROUGH THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND STREAMS...INCLUDING
OBSERVED AND FORECAST RIVER STAGES...PLEASE VISIT THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ067>070.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ002-004-
006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...JP/DW
NEAR TERM...JP/TONGUE
SHORT TERM...JP
LONG TERM...DW
AVIATION...SEARS
MARINE...JP/TONGUE/DW
HYDROLOGY...JP/DWHazardous weather outlook, Jul 1, 5:23 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
623 AM EDT MON JUL 1 2013
NYZ075-080-081-178-179-021030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
623 AM EDT MON JUL 1 2013
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ071>074-078-079-176-177-021030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
623 AM EDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>108-NYZ067>070-021030-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
623 AM EDT MON JUL 1 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-338-340-345-350-353-355-021030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
623 AM EDT MON JUL 1 2013
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-021030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
623 AM EDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 1, 8:05 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
905 AM EDT MON JUL 1 2013
NJZ105-107-011345-
WESTERN ESSEX-WESTERN UNION-
905 AM EDT MON JUL 1 2013
...TORRENTIAL RAIN WITH STRONG GUSTY WINDS TO AFFECT WESTERN ESSEX
AND WESTERN UNION COUNTIES...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOUND BROOK MOVING NORTHEAST AT 30 MPH.
GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4074 7438 4075 7437 4076 7438 4080 7437
4082 7434 4085 7433 4077 7421 4068 7428
4060 7432 4059 7446 4060 7446 4063 7442
4066 7441 4065 7445 4067 7447
JSTLocal storm report, Jul 1, 9:35 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG SUMMIT 40.71N 74.37W
07/01/2013 UNION NJ PUBLIC
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT TOWN.
STRUCTURAL DAMAGE FROM TREES FALLING ON HOMES.
&&
MLLocal storm report, Jul 1, 9:39 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1039 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD FAIR LAWN 40.94N 74.12W
07/01/2013 BERGEN NJ PUBLIC
ROAD CLOSED DUE TO FLOODING AT RT 4 AND BROADWAY. BUS
STUCK IN 6 FEET OF WATER.
&&
MLLocal storm report, Jul 1, 9:42 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1042 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD FAIR LAWN 40.94N 74.12W
07/01/2013 BERGEN NJ PUBLIC
ROAD CLOSED DUE TO FLOODING AT RT 208 AND MORLOT AVE.
&&
MLLocal storm report, Jul 1, 9:53 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1053 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG NEW PROVIDENCE 40.70N 74.40W
07/01/2013 UNION NJ LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN THROUGHOUT TOWN... SOME
ON HOMES.
&&
MLLocal storm report, Jul 1, 9:55 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1055 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD CLIFTON 40.86N 74.16W
07/01/2013 PASSAIC NJ BROADCAST MEDIA
ROUTE 3 BETWEEN BLOOMFIELD AVE AND CR-622 CLOSE DUE TO
FLOODING.
&&
FURTornado, Fairfield
- When
- July 1, 9:58 AM EST to 10:08 AM EST
- Where
- Fairfield County, 1.48 mi SSW of Stanwich to 0.87 mi SW of North Stamford
- Rating
- EF0
- Path length
- 3.7 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.100, -73.630
The National Weather Service in New York, NY confirmed an EF0 tornado with maximum winds of 80 mph in the towns of Greenwich and Stamford in Fairfield County Connecticut. The tornado touched down in the town of Greenwich on North Street just north of the Merritt Parkway. It continued east-northeast into the town of Stamford and lifted on Janes Lane approximately a half mile west of Scofieldtown Road.
Extensive tree damage was observed along the tornado path starting on Taconic Road and continuing onto Skyridge Road. The most significant tree damage was observed just south of the intersection of Stag Lane and Stanwich Road, where numerous large trees and power lines were downed. Tree damage continued on Carrington Drive and at the Mead House Farm. It reached its maximum width of 150 yards along River Bank Rd. immediately east of Newman Mills Park. The only structural damage was also reported at this point with the door to a barn being blown off. |The tornado started to weaken as it moved into the town of Stamford just south of Web Hills Road and Lynam Road. Trees were last noted down at the far western end of Janes Lane.
|No fatalities or injuries were reported.
Thunderstorm Wind, Fairfield
- When
- July 1, 10:20 AM EST
- Where
- Fairfield County, 1.12 mi ESE of North Wilton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 41.197, -73.449
Road closure due to many trees and power lines down along Drum Hill Road.
Thunderstorm Wind, Fairfield
- When
- July 1, 10:25 AM EST
- Where
- Fairfield County, 0.47 mi SSE of Redding
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.294, -73.376
Multiple trees and power lines down along Sherman Turnpike, resulting in widespread power outages.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468585, 468586, 468587.